Have several conditions resolved by taking valium. 5-10 mgs on & off for 15 years. All of a sudden, my pain Dr. and reg Dr's offices will not prescribe valium for anyone! "They no longer prescribe valium."-a direct quote! Ativan acted just like busbar-they will prescibe those or klonopin. I am confused-something about how long valium stays in your system. Have taken xanax with awful side effects, the ativan didn't help with anxiety, and I could not function-even leave my room-while taking it. Valium really helped with muscle spasms-not so with ativan or buspar. Both of the latter meds acted the same on me-no help at all! I have never abused valium, and have had refills expire. My regular Dr. woul give me 6 mos. of refills; when I was transferred to a pain management specialist, they gave me 3 mos. of refills. Since 30 tabs lasted about 3 mos. my refills would expire. (No-was NOT getting valium from 2 sources-specialist prescribed after my regular Dr. referred me-my refills had expired; I do not Dr. shop or divert.) So what is the big problem with valium, and why are klonopin/ativan preferred all of a sudden? Now the pain specialist office won't even see people who take valium! Is there something I've missed? The FDA site has valium still approved with a 10+ rating. Suicidal thoughts not mentioned except as an afterthought, rare&unusual side effect. Klonopin and all of the SSRI's have that warning right at the top. The only side effect I've had from valium is minor constipation-easily resolved, as I do not take anti-constipation meds on a regular (no pun intended) basis. So what is the problem with valium? It is so inexpensive and treats a number of conditions, from anxiety to muscle spasm, nightmares, tremors, PMS, menopausal mood swings, agoraphobia, major stress (bad for heart-I'm 50 yrs old w/ family history of heart attacks at a young age), sleep disorders, and more. So, instead of one inexpensive occasional 5-10mg valium, I would now have to take -muscle relaxer (robaxin-makes me uncoordinated, xanaflex-totally wiped me out& my eyes would be 'pasted shut' when I awoke), ambien (or seroquel) for sleep, klonopin (which I do not tolerate well, it makes me looney-dead in the head-can't drive,etc.) and probably laxatives as all of these meds can cause constipation. I'm sure they will want to try yet ANOTHER anti-depressant. (The new expensive ones-hello pharmaceutical lobbiests/DEA are now in my Drs. office.) Oh the valium also helps with paranoia-I think, also Pharm reps-I know one personally-do not give docs all the info. They get bonuses, and some Drs. get kickbacks for prescribing the newer, expensive meds. (No paranoia here-direct quote from the rep.) So, after venting-thank you- my question still remains-why are Drs. choosing(?) to no longer prescribe valium? (Also propoxyphene-approved since 1957). Any info would be helpful- thanks!
7 Mar 2012
I totally agree with you on the reluctancy of docs to give ANY med for a mental issue!!! I have been refused xanax, ambien and lexapro at one point!!! And they were low doses. Wow it did make me buck up and deal with my issues, but. . come on now. Docs are there to HELP us, not act like jerks.
- Valium Information for Consumers
- Valium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Valium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
i have sever mental issues with anxiety and leaving my house could all you fine folks give me your opinon on with medication they find to be the best ...
8 answers • 18 Oct 2010
i been on 10mgs of Valium 3x a day i dont know if theres anything they can give me stronger been on Valium for 8 moths i have very sever anxiety and ...
4 answers • 30 Oct 2011
I take zoloft in am and valium at bedtime. I was told valium will reduce night terrors,but zolft wi?
valium suppose to reduce night terrors, but zolft can make them worse. my biggest problem right now is night terrors EVERY night.
1 answer • 20 Sep 2013
(1mg) 10x day. I'm literally tripping
3 answers • 23 Feb 2014